Skip to Content

I have been on citalopram 20mg,I feel high and so sleepy.It's only been 2 days?

Responses (3)

jerst 26 Jan 2014

It is very common to start a med at a lower dose for a while and then work up to the best theraputic dose

piopiopio 26 Jan 2014

Yeah i don't want a higher dose .I feel so sleepy and dizzy.i could never take this and work or drive.

piopiopio 26 Jan 2014

thanks for your advise though,I see my new Dr.on monday.

maybe I should take the med only at bedtime?

kaw06 26 Jan 2014

The good news is you shouldn't feel this way for long. It takes a few days to get your body used to the new med. If you still feel this way in, say,a week, you should call your doc.

piopiopio 26 Jan 2014

I feel like I took too much cough med.My daughter said Mom your like a Zombie.

kaw06 26 Jan 2014

With most people that feeling goes away within a week. When I started Abilify I had that feeling but it soon went away.

Delila 27 Jan 2014

Hi, unfortunately it is possible to experience side effect symptoms for up to the first month, when starting out on Citalopram... This isn't to say that these symptoms will hang around for this long, but it is a possibility. Your doctor should have informed you about how you may feel, including symptoms of heightened emotions, worsening depression, changes in sleep patterns, dizziness, changes in appetite, etc... I wanted to answer your post, because I suffered from many of the above introductory side effects when I started out on Citalopram. But i'm so glad I was able to get passed the first 4 weeks, because 4 years later, i still take this medication, and it has been invaluable. It can be tough starting any new medication, especially an SSRI, but try to hang in there, and hopefully you will have as much success as I have...

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions